What happens in the body when we stop taking birth control?
Changes in the woman’s body when she stops taking contraceptives arise from the interruption of the synthetic hormone and the beginning of natural hormones. During this period, some changes in the body, such as weight gain or loss It is mood swingsare common.
In addition to hormonal changes, Rodrigo Nogueira, a specialist in gynecology and obstetrics, explains that the ovaries return to their normal function. Thus, the risk of pregnancy again exists. “Natural ovulation by the ovaries can take from two weeks to months, this depends on the type of contraceptive, the time of continuous use and the body of each woman.
Still according to the gynecologist, the effects of hormones from the contraceptive pill can last, on average, two weeks after stopping its use. That is, the effects and changes begin after this period.
What are the symptoms when you stop taking birth control?
In addition to changes in weight and mood, other body changes may occur, such as:
Change in menstrual flow;
Change in menstrual symptoms (colic);
Alteration in hairiness;
Increased oiliness in the skin.
There are some factors that justify these changes. According to the gynecologist, some contraceptives lead to liquid retentionthat is, when the woman stops taking it, she may have the feeling of weight loss.
Others can help control anxiety and stopping it can lead to more hunger and unwillingness to practice activities, which can lead to weight gain. “In addition to these, mood swings can worsen premenstrual stress (PMS) and oiliness in the skin can lead to an increase in acne and changes in menstrual flow,” he explains.
How and when to stop using birth control?
For the specialist, stopping the contraceptive should be a decision made rationally and, preferably, according to the evaluation of a gynecologist. However, its use can be discontinued at any time, although ideally after the end of the pack. Thus, the effects of the abrupt lack of synthetic hormones will be reduced.
“If the patient decides to discontinue the use of the contraceptive in the middle of the pack, the body’s normal hormonal cycle can get messed up and take a little longer to stabilize”, concludes the doctor.
Content for educational purposes only. Consult a Doctor.
The translator user relied on the following source:
Minha Vida Website – REF99827
Disclaimer – (English version>) This content has been prepared based on information from research, additional publications, or the translation/verification work of a volunteer editor of this web council. This is a non-profit service. It is strongly recommended that all details and information published be carefully verified. We never allow medication recommendations, medication package inserts or any medication guidance. We never allow partisan politics as information.
Isenção de responsabilidade – (versão em português): Este conteúdo foi preparado com base em informações de pesquisas, publicações adicionais ou no trabalho de tradução/verificação de um editor voluntário deste conselho web. Este é um serviço sem fins lucrativos. É altamente recomendável que todos os detalhes e informações publicadas sejam verificadas cuidadosamente. Nunca permitimos recomendações de medicamentos, bulas ou qualquer orientação sobre medicamentos. Nunca permitimos a política partidária como base para checagem. Para mais informações, leia nossos termos.